Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 161, NWS Kansas City, MO

August 28, 2005Daviess County, Grundy County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 28, 2005, 4:31 PM CDT for Daviess County, Grundy County, Missouri. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2005, 4:31 PM CDT (21:31 UTC)
Expired
Aug 28, 2005, 5:15 PM CDT
In force
44 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Daviess County, MO, Grundy County, MO

The radar

The Pleasant Hill radar (KEAX), 152 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 4:35 PM CDTTSTM WND DMG3 W Edinburg, MO6 INCH TREE LIMBS DOWN
Aug 28, 4:35 PM CDTHAIL 13 W Edinburg, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
964 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 282131
SVREAX
MOC061-079-282215-
/O.NEW.KEAX.SV.W.0161.050828T2131Z-050828T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 PM CDT SUN AUG 28 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
  GRUNDY COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 515 PM CDT

* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM EDINBURG TO JAMESON...AND
  MOVING SOUTHEAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   TINDALL BY 440 PM CDT.
   EDINBURG BY 445 PM CDT.
   TRENTON BY 510 PM CDT.
   JAMESPORT BY 515 PM CDT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 4024 9340 4022 9339 3998 9337 3996 9366
      3989 9419 4012 9420 4013 9397 4013 9378
      4018 9374

$$

MJ
3 follow-up statements
000 
WWUS53 KEAX 282142
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
441 PM CDT SUN AUG 28 2005

MOC061-079-282215-
/O.CON.KEAX.SV.W.0161.000000T0000Z-050828T2215Z/
GRUNDY MO-DAVIESS MO-
441 PM CDT SUN AUG 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN DAVIESS AND
GRUNDY COUNTIES UNTIL 515 PM CDT...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM EDINBURG TO JAMESON...MOVING
SOUTHEAST AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   TRENTON BY 505 PM CDT.
   JAMESPORT BY 515 PM CDT.

* AT 435 PM CDT...DIME SIZE HAIL WAS REPORTED IN EDINBURG.

LAT...LON 4024 9340 4022 9339 3998 9337 3996 9366
      3989 9419 4012 9420 4013 9397 4013 9378
      4018 9374

$$

MJ
000 
WWUS53 KEAX 282156
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 PM CDT SUN AUG 28 2005

MOC061-079-282215-
/O.CON.KEAX.SV.W.0161.000000T0000Z-050828T2215Z/
GRUNDY MO-DAVIESS MO-
456 PM CDT SUN AUG 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN DAVIESS AND
GRUNDY COUNTIES UNTIL 515 PM CDT...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES NORTHWEST OF JAMESPORT...OR 13 MILES WEST OF
TRENTON...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   JAMESPORT BY 505 PM CDT.
   BRIMSON BY 510 PM CDT.
   EDINBURG BY 515 PM CDT.

* AT 435 PM CDT...DIME SIZE HAIL WAS REPORTED IN EDINBURG.

LAT...LON 4024 9340 4022 9339 3998 9337 3996 9366
      3989 9419 4012 9420 4013 9397 4013 9378
      4018 9374

$$

MJ
000 
WWUS53 KEAX 282215
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
515 PM CDT SUN AUG 28 2005

MOC061-079-282225-
/O.EXP.KEAX.SV.W.0161.000000T0000Z-050828T2215Z/
GRUNDY MO-DAVIESS MO-
515 PM CDT SUN AUG 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAVIESS AND GRUNDY
COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 510 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4024 9340 4022 9339 3998 9337 3996 9366
      3989 9419 4012 9420 4013 9397 4013 9378
      4018 9374

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:10 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 28, 3:10 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
310 PM CDT SUN AUG 28 2005

.DISCUSSION...

AS THE PREVIOUS DISCUSSION MENTIONED THE POSSIBILITY OF...WE INDEED
ARE SEEING THUNDERSTORM DEVELOPMENT ACROSS NORTHERN MO. A WEAK
SHORTWAVE ON WATER VAPOR SAT IS HELPING SET THINGS OFF...AND THE
ATMOSPHERE IS UNSTABLE TO THE TUNE OF MLCAPE AROUND 1500 J/KG.  WEAK
CONVERGENCE AND WIND SHEAR WILL KEEP STRONG TO SEVERE STORMS POPPING
UP BUT ORGANIZED ACTIVITY MAY BE HARD TO COME BY. THUNDERSTORMS
SHOULD DRIFT SLOWLY EAST/SOUTHEAST.  LOCATIONS SOUTH OF THE MISSOURI
RIVER HAVE MIXED OUT AND SEEM TO HAVE STABILIZED...HOWEVER THE
ONGOING ACTIVITY MAY MAKE A BREAK FOR THE SOUTHEAST. THIS WILL NEED
TO BE MONITORED TO POTENTIALLY SPREAD POPS FARTHER SOUTH THIS
EVENING.

WEAK FLOW WILL KEEP BOUNDARIES HARD TO PICK OUT TONIGHT AND
TOMORROW.  HIGHS WILL BE NEAR CONVECTIVE TEMPERATURES AS WELL...SO
HAVE KEPT SLIGHT CHANCES IN THE NORTHERN CWA FOR SIMILAR TO ONGOING
ACTIVITY. BOTH THE GFS AND THE NAM SHOW THAT THERE MAY BE WEAK WAVES
COMING THROUGH BOTH MON AND TUES.  SO ARGUMENTS COULD BE MADE FOR
LOW CHANCES IN FOR TUESDAY AS WELL.  ALL EYES ARE ON HURRICANE
KATRINA...FOR THE CENTRAL PLAINS THIS BLOCKING MAY AFFECT ANY WAVES
MOVING IN ON WEST/NORTHWESTERLY FLOW.

THE EXTENDED FORECAST HAS A COUPLE OF QUIRKS AS WELL...WHILE
ESSENTIALLY REMAINING DRY.  FIRST ONE IS THE SURFACE BOUNDARY THAT
IS PROGGED TO COME THROUGH IN THE MIDDLE OF THE WEEK. THE MODELS
HAVE SPED THIS UP FOR AT LEAST 2 RUNS NOW...SO HAVE GONE AHEAD AND
BROUGHT IT INTO THE WED NIGHT TIMEFRAME INSTEAD OF THURSDAY. STILL A
LOT OF UNCERTAINTY WITH THIS FEATURE...AS THE TRACK OF KATRINA WILL
HAVE AN EFFECT ON THE SPEED.  HAVE ONLY INLUDED 20 POPS...AS THE
UPPER SUPPORT AND MOISTURE IS LACKING.  THE SECOND ITEM OF INTEREST
IN THE EXTENDED IS A SMALL UPPER LEVEL WAVE PROGGED TO GO THROUGH
FRIDAY NIGHT INTO SATURDAY.  SOME MID LEVEL WAA IS
RECOGNIZABLE...BUT THIS IS ANOTHER WEAK FEATURE THAT IS HARD TO TIME
IN WEST/NORTHWESTERLY FLOW.  SO FOR NOW...HAVE KEPT THE EXTENDED
DRY...ADDED A FEW MORE CLOUDS AND ADJUSTED TEMPS SLIGHTLY.

27

&&

.PREV DISCUSSION...

1037 AM...
BEST LAID PLANS...ALREADY SEEING STORM DEVELOPMENT IN NORTH CENTRAL
MISSOURI THANKS TO INTESECTION OF OUTFLOW BOUNDARIES.  NOT EXPECTED
A WHOLE LOT OF DEVELOPMENT WITH THIS AS AREA STILL NOT THAT
UNSTABLE...BUT WILL NEED TO PULL POPS BACK INTO LATE MORNING TIME
PERIOD.

PC

1000 AM...
DOING SOME REVISION TO AFTERNOON AND EVENING FORECASTS TO PULL
CHANCE POPS A LITTLE FURTHER EAST AND SOUTH ACROSS MY NORTHERN
FORECAST AREA. RUC SHOWING BEST INSTABILITY ACROSS THIS REGION
DURING THAT TIMEFRAME...AND WITH SHORT WAVE THAT IS CURRENTLY FROM
NEBRASKA INTO NORTHEAST COLORADO COMING CLOSER...IT SHOULD BE THE
ADDED IMPETUS TO GET SOMETHING BREWING. ALSO WATCHING LEFT OVER
OUTFLOW BOUNDARIES FROM EARLY MORNING CONVECTION FOR SIGNS OF
REGENERATION.

NOT OUT OF THE QUESTION...CONVECTION COULD AFFECT THE KANSAS CITY
AREA THIS AFTERNOON...ESPECIALLY IF CONVECTIVE TEMPS OF AROUND 90
CAN BE REACHED. WILL PUT IN SILENT 20 POPS FOR NOW AND KEEP AN EYE
ON HOW THINGS EVOLVE TO OUR NORTH AND WEST THE NEXT FEW HOURS.

PC

301 AM...
EARLY MORNING SURFACE ANALYSIS SHOWS A WEAK BOUNDARY STRETCHING FROM
EAST CENTRAL IOWA BACK ACROSS THE NORTHWEST TIP OF MISSOURI.
ISOLATED THUNDERSTORMS ARE BEGINNING TO DEVELOP IN THE VICINITY OF
THIS BOUNDARY...WHICH CORRELATES WELL WITH THE NAM-PROGGED 850MB
MOISTURE CONVERGENCE AXIS AND AREA OF WEAK ISENTROPIC LIFT ON THE
305K SURFACE. THIS AREA IS FORECAST TO SHIFT SLIGHTLY SOUTHEAST THIS
MORNING...SO WILL INCLUDE ISOLATED THUNDERSTORMS IN THE FORECAST
ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI UNTIL 15Z. MODEL
GUIDANCE NUMBERS HAVE COME IN A COUPLE OF DEGREES WARMER THAN
YESTERDAYS HIGH TEMPERATURES...BUT THINK AFTERNOON TEMPERATURES
WILL BE SIMILAR TO SATURDAYS READINGS. H85 TEMPS WILL COOL SLIGHTLY
AS THE GREAT LAKES UPPER LOW SNEAKS SLIGHTLY SOUTHEAST...AND WILL
ALSO HAVE SCATTERED CLOUDS AROUND TO LIMIT SUNSHINE...SO INCREASING
TEMPERATURES SEEMS UNREASONABLE. BOTH NAM AND GFS SOLUTIONS ARE
PROGGING A VORT LOBE TO SWING THROUGH THE BASE OF THE AFOREMENTIONED
GREAT LAKES LOW...AND MOVE ACROSS NORTHWEST MISSOURI THIS AFTERNOON
AND EVENING. WILL MAINTAIN LOW CHANCE POPS THERE FOR THIS
FEATURE...AS BOTH MODELS HAVE BEEN FAIRLY PERSISTENT WITH IT. THE
FORECAST FOR THE BEGINNING OF THE WORK WEEK WILL BE PRETTY MUCH
STATUS QUO WITH HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE LOW TO
MID 60S. BY MID WEEK...A SHORTWAVE TROUGH OVER THE NORTHWEST CONUS
IS FORECAST TO DRIVE A COLD FRONT ACROSS THE NORTHERN/CENTRAL
PLAINS. HAVE MY DOUBTS AS TO WHETHER THIS FRONT WILL ACTUALLY MAKE
IT TO/THROUGH THE CWA...AS THE LEFTOVERS OF KATRINA SHIFTING
NORTH/EAST WILL LIKELY ACT AS A BLOCKING MECHANISM TO THE TROUGH AND
ITS SUBSEQUENT SOUTHWARD PENETRATION OF THE FRONT. AT THIS POINT
WILL ONLY MAINTAIN SLIGHT CHANCE POPS FROM WEDNESDAY INTO THURSDAY.

SCHMIT

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Aug 28, 12:58 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT SUN AUG 28 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1258 PM CDT SUN AUG 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN MISSOURI AND NORTHEAST
KANSAS THIS AFTERNOON AND EVENING. IT IS NOT OUT OF THE QUESTION THAT
WITH AFTERNOON HEATING...STORMS COULD DEVELOP AS FAR SOUTH AS EAST CENTRAL
KANSAS AND WEST CENTRAL MISSOURI...INCLUDING THE KANSAS CITY
AREA...BUT THE MORE LIKELY AREA FOR STORMS LATE THIS AFTERNOON AND
TONIGHT WILL BE IN THE VICINITY OF A WEAK TROUGH OF LOW PRESSURE
THAT EXTENDS FROM AROUND ST JOSEPH...EAST TO THE KIRKSVILLE AREA.
SEVERE STORMS WILL BE POSSIBLE. HAIL AND DAMAGING WINDS THE MAIN
THREATS.

ANOTHER CONCERN WILL BE IF THE STORMS CAN FORM INTO A THUNDERSTORM
COMPLEX THIS EVENING. THEN IT WOULD HAVE ENOUGH STRENGTH TO CONTINUE
INTO THE OVERNIGHT HOURS AFFECTING NORTHWEST MISSOURI AND NORTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...BUT LATER FORECASTS
SHOULD BE MONITORED AS WEAK UPPER LEVEL DISTURBANCES WILL BE
AFFECTING THE REGION DURING THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS
EVENING...ESPECIALLY IN NORTHWEST MISSOURI AND NORTHEAST KANSAS.

PC

In the hours before

Special weather statement, Aug 28, 2:03 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
203 PM CDT SUN AUG 28 2005

MOZ014>016-023-024-282000-
DAVIESS-GRUNDY-LINN-LIVINGSTON-SULLIVAN-
203 PM CDT SUN AUG 28 2005

...SIGNIFICANT WEATHER ALERT FOR GRUNDY...NORTHWESTERN LINN...
NORTHWESTERN LIVINGSTON...SOUTHEASTERN DAVIESS AND SOUTHWESTERN
SULLIVAN COUNTIES...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALT TO TRENTON TO
GALLATIN...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF TRENTON TO
TRENTON TO 21 MILES SOUTHWEST OF TRENTON...MOVING SOUTHEAST AT 5 MPH.

AT 2 PM...AN AMATEUR RADIO OPERATOR IN TRENTON REPORTED DIME TO
NICKEL SIZE HAIL.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PC
Local storm report, Aug 28, 2:30 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
230 PM CDT SUN AUG 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             5 S JAMESPORT           39.90N 93.80W
08/28/2005  1.00 INCH        DAVIESS            MO   AMATEUR RADIO

            PUBLIC REPORT THRU AMATEUR RADIO OPERATOR IN TRENTON.

&&

KB
Special weather statement, Aug 28, 3:10 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
310 PM CDT SUN AUG 28 2005

MOZ016-023>025-282115-
LINN-LIVINGSTON-MACON-SULLIVAN-
310 PM CDT SUN AUG 28 2005

...SIGNIFICANT WEATHER ALERT FOR LINN...NORTHEASTERN LIVINGSTON...
NORTHERN MACON AND SOUTHEASTERN SULLIVAN COUNTIES...

AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA PLATA TO WINIGAN
TO BROWNING TO CHULA...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH
OF KIRKSVILLE TO 20 MILES SOUTHWEST OF KIRKSVILLE TO 23 MILES EAST OF
TRENTON TO 11 MILES NORTHEAST OF CHILLICOTHE...MOVING SOUTHEAST AT 15
MPH.

THESE STORMS WILL BE...
  NEAR LA PLATA BY 315 PM CDT.
  NEAR PURDIN BY 325 PM CDT.
  NEAR SHELBY BY 335 PM CDT.
  NEAR LINNEUS BY 345 PM CDT.
  NEAR NEW BOSTON BY 350 PM CDT.
  NEAR ETHEL BY 415 PM CDT.

NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

PC
Local storm report, Aug 28, 3:12 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 PM CDT SUN AUG 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             TRENTON                 40.08N 93.60W
08/28/2005  0.88 INCH        GRUNDY             MO   AMATEUR RADIO

            HAM OPERATOR IN TRENTON REPORTED DIME TO NICKEL SIZE HAIL

&&

KB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:24 PM CDTSevere Thunderstorm WarningEAXLivingston36 min
Aug 28, 3:41 PM CDTFlash Flood WarningEAXGrundy6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.